Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Extremely light spotting in place of period
avatar
lovelylove06 posted:
At the end of my last cycle I switched to Loestrin24Fe from generic Yaz. I was on Yaz for 3 years before I had my daughter then started it again 6 months into breastfeeding which was a year ago. I just finished the first pack of the new birth control and instead of a period I had very light spotting. There would only be a spot of light red blood if any after leaving a tampon in for 2-3 hours and this lasted 5 days and stopped today (Sunday) and I haven't started my new pack yet. Also at the beginning of the pack I was on the oral medication for a bacterial infection and had unprotected sex a few times over the month. Was the spotting from switching to a new pill containing estrogen?
Reply
 
avatar
Anon_6061 responded:
Different birth control pills can have very different effects on period length and flow for each individual woman. So, yes, it's likely the light period / spotting is from the new BCP. Also, it can take a few months for your body to adjust to a new BCP so your period may change after a few months on this pill.


Helpful Tips

extended period
I have had a period for almost three weeks. The first week was normal with a lot of cramping. The second week was like when you are almost ... More
Was this Helpful?
53 of 103 found this helpful

Helpful Resources

Be the first to post a Resource!

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.